Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 25, NWS Bismarck, ND

May 29, 2014Dunn County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 29, 2014, 7:03 PM MDT for Dunn County, North Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2014, 7:03 PM MDT (01:03 UTC)
Expired
May 29, 2014, 7:30 PM MDT
In force
27 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Dunn County, ND

The radar

The Minot AFB radar (KMBX), 139 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 2:45 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
531 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
2354 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WUUS53 KBIS 300103
SVRBIS
NDC025-300130-
/O.NEW.KBIS.SV.W.0025.140530T0103Z-140530T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CDT THU MAY 29 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 830 PM CDT/730 PM MDT/

* AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  SOUTHEAST OF MANDAREE...OR 42 MILES NORTHWEST OF BEULAH...AND
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MCKENZIE BAY RECREATION AREA AND SKUNK CREEK BAY RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR SKUNK CREEK BAY ON LAKE SAKAKAWEA...GET AWAY FROM THE 
WATER AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE 
CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND 
SEEK SAFE SHELTER NOW.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4762 10277 4777 10251 4775 10239 4778 10236
      4778 10228 4774 10229 4773 10227 4769 10226
      4762 10226 4759 10224 4750 10252
TIME...MOT...LOC 0102Z 232DEG 22KT 4764 10247

HAIL...1.00IN
WIND...<50MPH

$$

VINING
1 follow-up statement
624 
WWUS53 KBIS 300117
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
817 PM CDT THU MAY 29 2014

NDC025-300127-
/O.CAN.KBIS.SV.W.0025.000000T0000Z-140530T0130Z/
DUNN ND-
817 PM CDT THU MAY 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DUNN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 4762 10277 4777 10251 4775 10239 4778 10236
      4778 10228 4774 10229 4773 10227 4769 10226
      4762 10226 4759 10224 4750 10252
TIME...MOT...LOC 0117Z 232DEG 22KT 4770 10236

$$

MATHEWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:58 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 29, 5:58 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
658 PM CDT THU MAY 29 2014

.UPDATE...
ISSUED AT 658 PM CDT THU MAY 29 2014

CANCELLED WIND ADVISORY AS WINDS HAVE DIMINISHED BELOW ADVISORY
LIMITS. TRIMMED WESTERN-MOST COUNTIES FROM SEVERE THUNDERSTORM
WATCH...ALTHOUGH SOME POST FRONTAL DEVELOPMENT OCCURING ACROSS
EASTERN MCKENZIE SOUTHWARD INTO BILLINGS COUNTY WHERE LESS CAPE IS
AVAILABLE BUT STRONGER SHEAR IS IN PLACE. ADJUSTED POPS TO ACCOUNT
FOR LATEST TRENDS AND FOLLOWED HRRR WHICH SEEMED TO HANDLE
CONVECTION ADEQUATELY.

UPDATE ISSUED AT 428 PM CDT THU MAY 29 2014

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 03Z FOR MUCH OF CENTRAL
AND WESTERN ND. CELLS BEGINNING TO DEVELOP ACROSS SOUTHWEST ND ALONG
COLD FRONT THAT IS SLOWLY MOVING EASTWARD. SPC MESO ANALYSIS PAGE
CONTINUES TO SHOW ABUNDANT INSTABILITY WITH CAPE OF 2000-3000 J/KG
ALONG AND AHEAD OF THE FRONT ALTHOUGH BEST SHEAR LAGS INSTABILITY
AXIS SOMEWHAT. EXPECTING TO BE ENOUGH OVERLAP OF SHEAR/INSTABILITY
TO SUPPORT MAINLY WIND/HAIL THREAT WITH STORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)

ISSUED AT 230 PM CDT THU MAY 29 2014

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE THUNDERSTORMS
DEVELOPING THIS AFTERNOON/EARLY EVENING...CONTINUING AND SLOWLY
MOVING EAST TONIGHT INTO FRIDAY. A FEW SEVERE STORMS WILL BE
POSSIBLE. DETAILS BELOW.

CURRENTLY...UPPER LEVEL RIDGE AXIS ACROSS THE EASTERN DAKOTAS WITH
A STRONG S/WV TROUGH/CLOSED LOW LIFTING NORTHEAST INTO WESTERN
SASKATCHEWAN. THIS PUTS SOUTHWESTERLY FLOW ALOFT ACROSS THE
MONTANA ROCKIES AND WESTERN DAKOTAS. AT THE SURFACE... TROUGH OF
LOW PRESSURE JUST NOW CROSSING THE MONTANA/NORTH DAKOTA BORDER
WITH WINDS SHIFTING TO WESTERLY AT SIDNEY AND BAKER MONTANA. WINDS
HAVE REMAINED RATHER GUSTY EAST OF THE TROUGH ACROSS CENTRAL NORTH
DAKOTA WHERE GUSTS HAVE RANGED FROM 40 TO JUST OVER 50 MPH FROM
MORTON AND BURLEIGH COUNTIES NORTH AND NORTHEAST INTO NORTH
CENTRAL PORTIONS OF THE STATE. WILL MAINTAIN THE WIND ADVISORY AS
IS...ISSUED ABOUT AN HOUR OR TWO AGO THROUGH THE AFTERNOON HOURS.
MODELS IN GOOD AGREEMENT LIFTING THE STRONGER MID LEVEL WINDS INTO
CANADA BY 00Z...AS WELL AS RELAXING THE PRESSURE GRADIENT WITH
TIME.

HIGH RESOLUTION/SHORT TERM MODELS STILL IN GREAT AGREEMENT THAT
THE SFC TROUGH AXIS/COLD FRONTAL BOUNDARY WILL BE THE FOCUS FOR
CONVECTION MID TO LATE THIS AFTERNOON/EARLY EVENING AS THE MID
LEVEL CAPPING INVERSION ERODES WITH THE APPROACH OF AN UPPER
LEVEL SPEED MAX LIFTING NORTH AND EAST ACROSS MONTANA. INITIAL
DEVELOPMENT STILL A BIT UNCERTAIN...BUT MODELS IN GENERAL
AGREEMENT THUNDERSTORMS DEVELOPING ACROSS WESTERN SOUTH DAKOTA
FIRST PERHAPS OVER THE BLACK HILLS BY 20-21Z...THEN
NORTH/NORTHEAST ALONG THE FRONTAL BOUNDARY THEREAFTER.
THUNDERSTORMS THEN CONTINUE TO DEVELOP/MOVE NORTHEAST ALONG THE
BOUNDARY TONIGHT...WITH STORM COVERAGE INCREASING SLOWLY EAST
WITH THE FRONTAL MOVEMENT.

THE LATEST SPC DAY 1 OUTLOOK NOW HAS A SLIGHT RISK AREA ALONG A
NARROW AXIS ALONG THE FRONT...INCLUDING SOUTHWEST AND CENTRAL
PORTIONS OF NORTH DAKOTA...MAINLY DURING THE DAYLIGHT HOURS WITH
THE SEVERE THREAT DIMINISHING WITH DARK. MLCAPE VALUES ARE RISING
INTO THE 1500 TO 2500 J/KG RANGE NEAR THE BOUNDARY WITH EFFECTIVE
SHEAR OF 25 TO 30 KTS ALONG THE BOUNDARY. BETTER AND MORE
SUPPORTIVE SHEAR RESIDES WEST OF THE FRONT. WILL MENTION THE
POSSIBILITY OF SEVERE WEATHER IN THE HAZARDOUS WEATHER
OUTLOOK...ALTHOUGH SHOULD NOTE THE BEST CAPE WILL BE DISPLACED
FROM THE BEST SHEAR. STORM MOVEMENT SHOULD BE ROBUST WITH MEAN
STORM MOTION 30-40 KTS TO THE NORTHEAST. HOWEVER...WITH THE SLOW
EASTWARD MOVEMENT OF THE FRONT...AND STORMS EXPECTED TO REDEVELOP
ALONG THE FRONT...TRAINING THUNDERSTORMS WILL BE POSSIBILITY
ENHANCING THE POTENTIAL FOR HEAVY RAINFALL.

SFC TROUGH SLOWLY MOVES EAST FRIDAY...BECOMING QUASI-STATIONARY
OVER THE SOUTH CENTRAL EAST INTO THE JAMES AND RED RIVER VALLEY
REGIONS. THUS ANOTHER ROUND OF STRONG TO SEVERE STORMS WITH HEAVY
RAIN LIKELY ALONG TO AHEAD OF THE SFC BOUNDARY. WILL MAINTAIN A
DRY FORECAST ACROSS THE NORTHWEST QUARTER OF ND FRIDAY WITH HIGH
PRESSURE AND A STABLE AIRMASS DEVELOPING SOUTH AND EAST FROM
CANADA IN THE WAKE OF THE TROUGH.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 230 PM CDT THU MAY 29 2014

AN ACTIVE AND WET PATTERN IS STILL IN STORE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA IN THE LONG TERM PERIOD.

FRIDAY EVENING...A NEARLY STATIONARY SURFACE FRONTAL BOUNDARY IS
FORECAST TO EXTEND FROM NORTHWESTERN MINNESOTA ACROSS SOUTHEASTERN
NORTH DAKOTA - INCLUDING THE JAMES RIVER VALLEY - AND INTO CENTRAL
SOUTH DAKOTA. THERE SHOULD BE ONGOING SHOWERS AND THUNDERSTORMS FROM
THE DAYTIME FRIDAY PERIOD. THIS SHOULD CONTINUE A PERIOD OF HEAVY
RAIN FRIDAY NIGHT INTO SATURDAY MORNING IN THE JAMES RIVER BASIN
EXTENDING WESTWARD INTO SOUTH CENTRAL NORTH DAKOTA IN THE SOUTHERN
MISSOURI VALLEY OF NORTH DAKOTA...SOUTH OF LAKE SAKAKAWEA.

AT UPPER LEVELS...A SEMI-PERMANENT TROUGH OVER THE ROCKIES WILL KEEP
A SOUTHWESTERLY FLOW ALOFT OVER NORTH DAKOTA. A SERIES OF UPPER
LEVEL ENERGY IMPULSES MOVING NORTHEASTWARD THROUGH THE FLOW FRIDAY
THROUGH SATURDAY MORNING WILL ENHANCE THE PRECIPITATION ALONG THE
SURFACE BOUNDARY.

THERE APPEARS TO BE A BREAK IN THE UPPER LEVEL ENERGY IMPULSES
SATURDAY LATE MORNING/EARLY AFTERNOON...BUT A REINFORCEMENT OF
IMPULSES ARRIVES SATURDAY AFTERNOON IN THE WEST...AND CONTINUES
THROUGH SUNDAY NIGHT.

HEAVY RAIN IS LOOKING LIKELY FROM BISMARCK TO CARRINGTON AND SOUTH
FRIDAY THROUGH THE SUNDAY NIGHT TIME FRAME.

THE MODELS DIFFER ON THE CHARACTER OF THE UPPER LEVEL ENERGY -
WHETHER CONTINUED TROUGHING OR A CLOSED LOW OVER THE STATE - BUT
REGARDLESS THE CHANCE OF THUNDERSTORMS CONTINUES INTO EARLY NEXT
WEEK. THE MODELS DIFFER ON TIMING OF UPPER LEVEL IMPULSES BY
EARLY/MID WEEK NEXT WEEK...SO KEPT THE MODEL CONSENSUS WITH ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MID-WEEK.

BEST CHANCES OF RAIN IN THE LONG TERM IS FRIDAY NIGHT THROUGH SUNDAY
NIGHT...BUT CHANCES CONTINUE IN EACH PERIOD OF THE FORECAST THROUGH
NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 658 PM CDT THU MAY 29 2014

SHOWERS AND THUNDERSTORMS CONTINUE NEAR COLD FRONT THAT IS SLOWLY
MOVING EASTWARD ACROSS THE STATE. WINDS WILL TURN WEST/NORTHWEST
BEHIND THE FRONT. MAINTAINED VCSH/VCTS FOR FRIDAY KBIS AND KJMS
WHERE THE FRONT WILL CONTINUE TO FOCUS PRECIPITATION.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JNS
SHORT TERM...NH
LONG TERM...JV
AVIATION...JNS
Hazardous weather outlook, May 29, 6:10 PM MDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
710 PM CDT THU MAY 29 2014

NDZ003-011-012-018>022-033>035-041-042-044-045-310015-
RENVILLE-WARD-MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK-
MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX-
710 PM CDT THU MAY 29 2014 /610 PM MDT THU MAY 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT. CHECK
WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SOUTH AND EAST ON FRIDAY. A FEW
STRONGER STORMS ARE POSSIBLE SOUTH CENTRAL INTO THE JAMES RIVER
VALLEY FRIDAY AFTERNOON.

THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT FRIDAY
NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SEVERE WEATHER OR STORM DAMAGE TO THE NATIONAL
WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ004-310015-
BOTTINEAU-
710 PM CDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR
WESTHOPE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT. CHECK
WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY SEVERE WEATHER OR STORM DAMAGE TO THE NATIONAL
WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ009-017-310015-
WILLIAMS-MCKENZIE-
710 PM CDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR
WILLISTON.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-002-005-010-013-023-025-031-032-036-037-040-043-046>048-
050-051-310015-
DIVIDE-BURKE-ROLETTE-MOUNTRAIL-PIERCE-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-KIDDER-STUTSMAN-SLOPE-BOWMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
710 PM CDT THU MAY 29 2014 /610 PM MDT THU MAY 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SOUTH AND EAST ON FRIDAY. A FEW
STRONGER STORMS ARE POSSIBLE SOUTH CENTRAL INTO THE JAMES RIVER
VALLEY FRIDAY AFTERNOON.

THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT FRIDAY
NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

JS

In the hours before

Special weather statement, May 29, 6:01 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
701 PM CDT THU MAY 29 2014

NDZ009-010-017-018-032-033-300045-
BILLINGS-DUNN-MCKENZIE-MOUNTRAIL-STARK-WILLIAMS-
701 PM CDT THU MAY 29 2014

...STRONG THUNDERSTORMS ACROSS THE WEST...

SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM FRYBURG THROUGH THE
SOUTH AND NORTH UNITS OF THEODORE ROOSEVELT NATIONAL PARK TO
STANLEY. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.

UP TO PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STANLEY...
  MANDAREE...
  4 BEARS LODGE...
  NEW TOWN...
  THEODORE ROOSEVELT NATIONAL PARK NORTH...
  LITTLE MISSOURI STATE PARK...
  SKUNK CREEK BAY RECREATION AREA...
  KEENE...
  POUCH POINT RECREATION AREA...
  VAN HOOK PARK...
  WHITE EARTH BAY RECREATION AREA...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4854 10322 4853 10199 4785 10234 4784 10239
      4776 10238 4664 10292 4665 10360
TIME...MOT...LOC 2358Z 201DEG 28KT 4748 10289

VINING
Local storm report, May 29, 6:09 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
709 PM CDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             N FAIRFIELD             47.19N 103.22W
05/29/2014  M0.75 INCH       BILLINGS           ND   LAW ENFORCEMENT

&&

ABELING
Local storm report, May 29, 6:14 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
714 PM CDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             BELFIELD                46.89N 103.20W
05/29/2014  E0.75 INCH       STARK              ND   TRAINED SPOTTER

            MOSTLY PEA SIZED WITH SOME PENNY HAIL.

&&

JVINING
Special weather statement, May 29, 6:25 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
725 PM CDT THU MAY 29 2014

NDZ002>004-010-011-300100-
BOTTINEAU-BURKE-MOUNTRAIL-RENVILLE-WARD-
725 PM CDT THU MAY 29 2014

...STRONG THUNDERSTORMS NORTHWEST...

SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM NEW TOWN THROUGH
STANLEY TO THE CANADIAN BORDER. THE STORMS WERE MOVING NORTHEAST AT
30 MPH.

UP TO PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DES LACS...
  KENMARE...
  CARPIO...
  MOHALL...
  LANSFORD...
  SHERWOOD...
  MAXBASS...
  WESTHOPE...
  COULEE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4900 10075 4785 10188 4785 10236 4802 10260
      4804 10260 4804 10264 4816 10281 4899 10192
TIME...MOT...LOC 0022Z 223DEG 32KT 4832 10233

VINING
Special weather statement, May 29, 6:39 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT THU MAY 29 2014

NDZ017-018-032-033-300130-
BILLINGS-DUNN-MCKENZIE-STARK-
639 PM MDT THU MAY 29 2014

...STRONG THUNDERSTORMS SOUTHWEST NORTH DAKOTA...

SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM MEDORA TO KILLDEER TO
MANDAREE. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRASSY BUTTE...
  TAYLOR...
  MANNING...
  RICHARDTON...
  KILLDEER...
  DUNN CENTER...
  HALLIDAY...
  MANDAREE...
  MCKENZIE BAY RECREATION AREA...
  LITTLE MISSOURI STATE PARK...
  SKUNK CREEK BAY RECREATION AREA...
  KEENE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.

LAT...LON 4719 10343 4813 10283 4812 10278 4795 10258
      4790 10265 4786 10266 4781 10263 4775 10242
      4777 10236 4771 10228 4663 10223 4663 10361
TIME...MOT...LOC 0036Z 230DEG 27KT 4703 10293

VINING
Local storm report, May 29, 6:58 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
758 PM CDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             2 N MANNING             47.26N 102.77W
05/29/2014  E0.88 INCH       DUNN               ND   TRAINED SPOTTER

            MOSTLY PEA SIZED HAIL.

&&

JVINING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 6:01 PM MDTSpecial Weather StatementBISBillings, Dunn, Mountrail44 min
May 29, 6:25 PM MDTSpecial Weather StatementBISMountrail, Renville, Ward35 min
May 29, 6:39 PM MDTSpecial Weather StatementBISBillings, Dunn, Stark51 min
May 29, 7:14 PM MDTSpecial Weather StatementBISMountrail, Renville46 min
May 29, 7:18 PM MDTSpecial Weather StatementBISMercer27 min
May 29, 7:33 PM MDTSevere Thunderstorm WarningBISDunn, Mercer27 min
May 29, 7:53 PM MDTSevere Thunderstorm WarningBISMercer, Oliver37 min
May 29, 8:01 PM MDTSpecial Weather StatementBISDunn14 min
May 29, 8:33 PM MDTAreal Flood AdvisoryBISDunn, Mercer6 hr
May 29, 9:22 PM MDTSevere Thunderstorm WarningBISMcLean, Ward23 min
May 29, 9:53 PM MDTSpecial Weather StatementBISMcLean37 min
May 29, 10:04 PM MDTSpecial Weather StatementBISGrant, Hettinger, McHenry, McLean, Mercer, Morton and 2 more56 min
May 29, 11:53 PM MDTSpecial Weather StatementBISBurleigh52 min
May 30, 3:24 PM MDTSpecial Weather StatementBISStutsman51 min
May 30, 4:03 PM MDTSpecial Weather StatementBISStutsman27 min
May 30, 4:29 PM MDTSpecial Weather StatementBISDickey, LaMoure31 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.